Alert archive / New York / Flash Flood Warnings in 1998
Flash Flood Warning 112, NWS Burlington, VT
NWS Burlington, VT issued this flash flood warning at Jun 30, 1998, 1:05 PM EDT for Clinton County, Essex County, New York. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 30, 1998, 1:05 PM EDT (17:05 UTC)
- Expired
- Jun 30, 1998, 5:05 PM EDT
- In force
- 4 hr
- Issued by
- NWS Burlington, VT
- Area
- Whole counties
Counties Clinton County, NY, Essex County, NY
The radar
The Burlington radar (KCXX), 45 km from the middle of the area, began a volume at 17:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 5.1 hours before the alert went out and 283 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 456 J/kg
- Mixed-layer CIN
- -101 J/kg
- Mixed-layer LCL
- 1347 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KBTV 301707 FFWBTV NYC019-031-302105- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE BURLINGTON VT 105 PM EDT TUE JUN 30 1998 THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A * FLASH FLOOD WARNING FOR... CLINTON COUNTY IN NORTHERN NEW YORK ESSEX COUNTY IN NORTHERN NEW YORK * UNTIL 505 PM EDT. * AT 100 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH VERY HEAVY RAIN FROM KEESVILLE TO SARANAC LAKE ...MOVING EAST AT 15 MPH * THESE THUNDERSTORMS WILL MOVE OVER THE SAME GENERAL AREA THROUGH THE AFTERNOON. RIVERS AND STREAMS WILL LEAVE THEIR BANKS TO FLOOD ROADS AND PROPERTY. THIS INCLUDES THE SARANAC AND AUSABLE RIVERS. A FLASH FLOOD WARNING MEANS FLOODING IS IMMINENT OR ALREADY OCCURRING. YOU MAY HAVE ONLY SECONDS TO SAVE YOURSELF. AVOID STREAMS RIVERS AND CREEKS WHICH MAY BECOME KILLERS. A FLASH FLOOD WARNING MEANS FLOODING IS IMMINENT OR ALREADY OCCURRING. YOU MAY HAVE ONLY SECONDS TO SAVE YOURSELF. AVOID STREAMS RIVERS AND CREEKS WHICH MAY BECOME KILLERS. DIGIORGI
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this flash flood warning went out at Jun 30, 10:00 AM EDT, 3 hours 5 minutes earlier.
Area forecast discussion, Jun 30, 10:00 AM EDT, 3 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BURLINGTON VT 1000 AM EDT TUE JUN 30 1998 RAIN AND THUNDERSTORMS OVERSPREADING FORECAST AREA AT TIME. LIGHTNING LIGHTING UP THE SKY JUST UPSTREAM FROM ST LAWRENCE COUNTY. EASILY EXPECT WIDESPREAD 1 TO 2 INCHES OF RAIN TODAY. LAST NIGHTS RAIN WAS 1 TO 2 INCHES IN A SWATH ACROSS NORTHERN NEW YORK TO CENTRAL VERMONT. WIDESPREAD RAINFALL OF 1 TO 2 INCHES TODAY SHOULD BE ENOUGH TO CAUSE FLOODING. MODERATE INSTABILITY...WEAK WIND FIELDS AND UNIMPRESSIVE DYNAMICS AND SO DO NOT EXPECT MUCH IN THE WAY OF SEVERE WEATHER TODAY. SIGNIFICANT HEATING HAS ALREADY CUT OFF. DRY SLOT PUNCHING ACROSS WESTERN NEW YORK AT TIME. LOOKS AS THOUGH THESE BREAKS IN CLOUD COVER WILL AFFECT AT LEAST SOUTH FORECAST AREA LATE AFTERNOON. FORECAST SUGGESTIONS... THIS AFTERNOON...RAIN AND THUNDERSTORMS. RAIN WILL BE HEAVY AT TIMES. HIGH 75 TO 80. SOUTH TO SOUTHWEST WIND 10 TO 20 MPH. DIGIORGI
The office that day
Everything else NWS Burlington, VT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 8:03 PM EDT | Flash Flood Warning | BTV | Clinton, Franklin | 3 hr |
| Jun 29, 9:01 PM EDT | Severe Thunderstorm Warning | BTV | Clinton | 79 min |
| Jun 30, 12:01 PM EDT | Flash Flood Warning | BTV | Franklin | 4 hr |
Nearby
Flash Flood Warnings in New York, 1998Every flash flood warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.